Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the existence of global Tchebychev nets

Authors: Sandra L. Samelson and W. P. Dayawansa
Journal: Trans. Amer. Math. Soc. 347 (1995), 651-660
MSC: Primary 53C22; Secondary 53C21, 58G30
MathSciNet review: 1233983
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S$ be a complete, open simply connected surface. Suppose that the integral of the Gauss curvature over arbitrary measurable sets is less than $ \pi /2$ in magnitude. We show that the surface admits a global Tchebychev net.

References [Enhancements On Off] (What's this?)

  • [Haz80] J. N. Hazzidakis, Ueberienge Iegenschaften der Flachen Mit Constatem Krummungsmaass, J. Reine Angew. Math. (Crelle) 88 (1880), 68-73.
  • [LS84] O. A. Ladyzhenskaya and V. Shubov, Unique solvability of the Cauchy problem of equations of the two dimensional chiral fields with values in a Riemannian manifold, J. Soviet Math. 25 (1984), 855-864,.
  • [Pip81] A. C. Pipkin, Plane traction problem for inextensible networks, Quart. J. Mech. Appl. Math. 34 (1984), 415-429. MR 637877 (82m:73040)
  • [Riv59] R. S. Rivlin, The deformation of a membrane formed by inextensible cords, Arch. Rational Mech. Anal. 2 (1959), 447-476. MR 0102228 (21:1022)
  • [Sam90] S. L. Samelson, Tchebychev nets on two dimensional Riemannian manifolds, Ph.D. Thesis, Carnagie Mellon University, Pittburgh, 1990.
  • [Sam91a] -, Tchebychev nets on spheres, Quart. Appl. Math. 69 (1991), 11-18. MR 1096228 (92e:53018)
  • [Sam91b] -, Global Tchebychev nets on complete Riemannian manifolds, Arch. Rational Mech. Anal. 114 (1991), 237-254. MR 1097473 (92e:53017)
  • [Tch78] P. L. Tchebychev, Sur l'coupe des vetements, Assoc. France pour L'Advancement des Sci., Congres de Paris, 1878, pp. 154-155.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C22, 53C21, 58G30

Retrieve articles in all journals with MSC: 53C22, 53C21, 58G30

Additional Information

Keywords: Tchebychev nets, curvature bounds
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society